Sgot

SGOT is also known as aspartate transaminase. It is an enzyme present normally in liver and heart cells. It gets released in the blood when the liver or kidney becomes damaged. An SGOT blood test is a part of a liver profile done to measure the amount of SGOT present in the blood. The symptoms of high SGOT levels are vomiting, weakness, fatigue, leg swelling, shortness of breath, and jaundice. Raised levels of SGOT are seen in cases having liver, muscle, heart, kidney, and brain damage.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

My 10-month-old daughter has puffy eyes in the morning. Kindly help.

Query: Hi doctor,My 10 months old daughter has puffy eyes after she wakes up from sleep in the morning. Her blood results show AST (SGOT) as 71 IU/L. Puffiness will vanish during the day after few hours. Do we need to worry about this? Her AST (SGOT) is 71 IU/L, ALT (SGPT) is 28 IU/L, globulin is 1.8 g/dL...  Read Full »


Dr. Preeti Puranik

Answer: Hi, Welcome to icliniq.com. Early morning puffy eyes commonly indicate some problem relating to the urinary system. It can even be a urinary infection. Get a urine analysis done. She also requires renal function tests (blood test). It is better you take her to a local pediatrician for a physical ch...  Read Full »

I have recurrent changes in my bilirubin level and have pain in my stomach every six months. Why?

Query: Hi doctor,For some time, my digestive system is not so good. I feel swelling near my stomach area. I did the LFT test, bilirubin - 1.4, SGOT - 71, SGPT - 115 , alkaline phosphatase- 205 , triglycerides- 171 and ESR- 16 in range of 0-9, and my platelets 1.25. I feel like vomiting all the time. Someti...  Read Full »


Dr. Sugreev Singh

Answer: Hi, Welcome to icliniq.com. I have gone through your reports (attachments removed to protect the patient's identity), and ESR (erythrocyte sedimentation rate) is fine, but your liver enzymes are elevated. Elevated bilirubin and SGPT (serum glutamic-pyruvic transaminase) and SGOT (serum glutami...  Read Full »

Do increased levels of RBC and vitamin B12 cause polycythemia vera?

Query: Hi doctor, My RBC levels have been slightly elevated for the past six months. It was 5.17 a year back, and a couple of months back it was 5.39. I noticed that from the last two years, the RBC count has been borderline high. Last week my vitamin B12 was tested due to a nerve issue in my face, which ...  Read Full »


Dr. Parth R Goswami

Answer: Hi, Welcome to icliniq.com. I appreciate your knowledge and awareness towards your health, and I have seen your reports (attachment removed to protect patient identity). Your vitamin B12 level is certainly high, enough that warrants further investigation. Following are the common causes for high vit...  Read Full »

What are the possible causes of pain in the right upper quadrant of the abdomen?

Query: Hello doctor, I am 59-years-old male, and I have pain in the right upper quadrant of my abdomen. My laboratory tests shows hemoglobin of 10.6 g/dL and my SGPT is 54.1 units/L, SGOT is 43.63 units/L, FBS is 175 mg/dL. Kindly help.  Read Full »


Dr. Manisha Auradkar Raghunath Auradkar

Answer: Hello, Welcome to icliniq.com. I can understand your concern. Pain in the upper right quadrant is associated with different organs like the liver in hepatomegaly, gall bladder in case of stone or inflammation, and duodenal ulcers. Identifying the exact cause by doing laboratory tests is no...  Read Full »

My 2-year-old daughter is having high SGPT. Does it indicate liver damage?

Query: Hi doctor, My 2 year old daughter had an abscess on left side of her face.  We got it operated and the biopsy result found to be tuberculosis. But, 45 days of TB culture report came back negative. It was operated a year ago and she was started on TB drug. The medicines prescribed were tablet Macox...  Read Full »


Dr. Sirisha

Answer: Hello, Welcome to icliniq.com. Your daughter is getting all the medication required for TB (tuberculosis). The medication does have some side effects like the liver enzymes SGPT (serum glutamic-pyruvic transaminase) and SGOT (serum glutamic-oxaloacetic transaminase), which were done was raised. Slig...  Read Full »

Why do I have deranged levels of SGOT, SGPT, homocysteine, and vitamin D?

Query: Hi doctor, I had a recent complete blood checkup. In the report, the levels of SGOT, SGPT, homocysteine and vitamin D levels are abnormal. I have attached the report. The values of SGPT and SGOT are on the higher side, whereas the values of homocysteine, HDL and vitamin D are below normal. Please re...  Read Full »


Dr. Prathap

Answer: Hi, Welcome to icliniq.com. Your reports are almost normal (attachment removed to protect patient identity). There is no need to worry. Coming to the rise in SGOT (serum glutamic oxaloacetic transaminase) and SGPT (serum glutamic pyruvic transaminase), the value is significant only when there is mor...  Read Full »

Is it safe to take liver medicines along with BP medicine?

Query: Hello doctor, I was detected with mild hepatomegaly with fatty changes. My SGOT is 52, SGPT 99, and GGT is 110. Doctor gave me Heptagon tablet twice daily, Nusam 200 twice daily, and Ursocol twice daily. Is it fine to take these medicines? Is it a heavy dose? Already, I am taking Tazloc 40, Nebi...  Read Full »


Dr. Zubayeralam

Answer: Hi, Welcome to icliniq.com. I can understand your concern. According to your statement, you have been suffering from mild hepatomegaly with fatty changes. I have gone through your investigation reports (attachment removed to protect patient identity) and found that your triglycerides level...  Read Full »

Can anxiety cause high D-dimer levels?

Query: Hello doctor, I have been having some shortness of breath. I am really bad with panic attacks. Routine blood work shows D-dimmer still elevated after eight months. Last year, the results were in a normal range under 230 in the hospital. A few months later after I had a stillbirth, it was elevated t...  Read Full »


Dr. Parth R Goswami

Answer: Hello, Welcome to icliniq.com. D-dimer test is used to exclude deep vein thrombosis like thrombotic disorder.  Your D-dimer value (fibrin degradation product) is slightly high.  If clinically and from other investigations, thrombosis is not present then other causes for high false positive D-dimer...  Read Full »

What could be the cause for elevated levels of bilirubin?

Query: Hello doctor,I am a 50-year-old male, slim, and quite health conscious. Today I had a package blood test done. Other things are fine but in LFT total bilirubin is 1.47, direct bilirubin is .22, and indirect bilirubin is 1.25. SGPT and SGOT are normal. All other parameters are normal. I do not have a...  Read Full »


Dr. C Elanchezhian

Answer: Hello, Welcome to icliniq.com. You do not have any complaints. 1. Total bilirubin 1.4 2. Direct bilirubin 0.22. 3. Indirect bilirubin 1.25. Only total bilirubin is slightly elevated. For some people, if no complaints, this mild increase common need not worry.  Read Full »

I am diabetic and my SGPT, SGOT, and cholesterol levels are high. Please help.

Query: Hello doctor, My SGPT and SGOT are increased. Diabetes is also not under control. Cholesterol levels have also increased.  Read Full »


Dr. C Elanchezhian

Answer: Hi, Welcome to icliniq.com. Regarding your SGOT and SGPT, it is elevated because of liver tissue strain due to diabetes and hyperlipidemia. But other liver enzymes are under control. Avoid spicy and fatty food and if you are alcoholic or smoker, stop. Regarding diabetes, you are on right medicati...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.